Alert archive / New York / Frost Advisories in 2013

Frost Advisory 2, NWS Albany, NY

May 14, 2013Northwest Hills Planning Region, Connecticut; 12 counties in New York; Berkshire County, Massachusetts

NWS Albany, NY issued this frost advisory at May 14, 2013, 3:08 PM EDT for Northwest Hills Planning Region, Connecticut; 12 counties in New York; Berkshire County, Massachusetts. It took effect at May 15, 2013, 2:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 14, 2013, 3:08 PM EDT (19:08 UTC)
In effect from
May 15, 2013, 2:00 AM EDT
Expired
May 15, 2013, 7:00 AM EDT
In force
5 hr
Issued by
NWS Albany, NY

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 8 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

115 
WWUS71 KALY 141908
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
308 PM EDT TUE MAY 14 2013


MAZ001-NYZ041-043-054-083-084-VTZ013-150400-
/O.NEW.KALY.FZ.W.0003.130515T0600Z-130515T1100Z/
NORTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WASHINGTON-
EASTERN RENSSELAER-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
BENNINGTON-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
SARATOGA SPRINGS...WHITEHALL...GRANVILLE...HOOSICK FALLS...
GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH...BENNINGTON
308 PM EDT TUE MAY 14 2013

...FREEZE WARNING IN EFFECT FROM 2 AM TO 7 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT WEDNESDAY.

* LOCATIONS...LAKE GEORGE SARATOGA REGION...WASHINGTON
  COUNTY...NORTHERN TACONICS...NORTHERN BERKSHIRES AND BENNINGTON
  COUNTY.

* TEMPERATURES...DROPPING INTO THE UPPER 20S TO LOWER 30S.

* IMPACTS...DAMAGE TO SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ001-013-MAZ025-NYZ038>040-047>053-058>061-063>066-150400-
/O.NEW.KALY.FR.Y.0002.130515T0600Z-130515T1100Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...
ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...
DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HUNTER...TANNERSVILLE...
WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON
308 PM EDT TUE MAY 14 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT WEDNESDAY.

* LOCATIONS...MOHAWK VALLEY...EASTERN CATSKILLS...CAPITAL
  DISTRICT...MID HUDSON VALLEY...CENTRAL AND SOUTHERN
  TACONICS...SOUTHERN BERKSHIRES AND LITCHFIELD COUNTY.

* TEMPERATURES...DROPPING INTO THE MID 30S.

* IMPACTS...DAMAGE TO SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
835 
WWUS71 KALY 150202
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1002 PM EDT TUE MAY 14 2013

MAZ001-NYZ041-043-054-083-084-VTZ013-151015-
/O.CON.KALY.FZ.W.0003.130515T0600Z-130515T1100Z/
NORTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WASHINGTON-
EASTERN RENSSELAER-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
BENNINGTON-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
SARATOGA SPRINGS...WHITEHALL...GRANVILLE...HOOSICK FALLS...
GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH...BENNINGTON
1002 PM EDT TUE MAY 14 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
WEDNESDAY...

* LOCATIONS...LAKE GEORGE SARATOGA REGION...WASHINGTON COUNTY... 
  NORTHERN TACONICS...NORTHERN BERKSHIRES AND BENNINGTON COUNTY.

* TEMPERATURES...DROPPING INTO THE UPPER 20S TO LOWER 30S.

* IMPACTS...DAMAGE TO SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ001-013-MAZ025-NYZ038>040-047>053-058>061-063>066-151015-
/O.CON.KALY.FR.Y.0002.130515T0600Z-130515T1100Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...
ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...
DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HUNTER...TANNERSVILLE...
WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON
1002 PM EDT TUE MAY 14 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
WEDNESDAY...

* LOCATIONS...MOHAWK VALLEY...EASTERN CATSKILLS...CAPITAL
  DISTRICT...MID HUDSON VALLEY...CENTRAL AND SOUTHERN TACONICS...
  SOUTHERN BERKSHIRES AND LITCHFIELD COUNTY.

* TEMPERATURES...DROPPING INTO THE MID 30S.

* IMPACTS...DAMAGE TO SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
123 
WWUS71 KALY 150952
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
552 AM EDT WED MAY 15 2013

MAZ001-NYZ041-043-054-083-084-VTZ013-151100-
/O.CON.KALY.FZ.W.0003.000000T0000Z-130515T1100Z/
NORTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WASHINGTON-
EASTERN RENSSELAER-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
BENNINGTON-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
SARATOGA SPRINGS...WHITEHALL...GRANVILLE...HOOSICK FALLS...
GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH...BENNINGTON
552 AM EDT WED MAY 15 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING...

* LOCATIONS...LAKE GEORGE SARATOGA REGION...WASHINGTON COUNTY... 
  NORTHERN TACONICS...NORTHERN BERKSHIRES AND BENNINGTON COUNTY.

* TEMPERATURES...DROPPING INTO THE UPPER 20S TO LOWER 30S.

* IMPACTS...DAMAGE TO SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ001-013-MAZ025-NYZ038>040-047>053-058>061-063>066-151100-
/O.CON.KALY.FR.Y.0002.000000T0000Z-130515T1100Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...
ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...
DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HUNTER...TANNERSVILLE...
WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON
552 AM EDT WED MAY 15 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING...

* LOCATIONS...MOHAWK VALLEY...EASTERN CATSKILLS...CAPITAL 
  DISTRICT...MID HUDSON VALLEY...CENTRAL AND SOUTHERN TACONICS...
   SOUTHERN BERKSHIRES AND LITCHFIELD COUNTY.

* TEMPERATURES...DROPPING INTO THE MID 30S.

* IMPACTS...DAMAGE TO SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
199 
WWUS71 KALY 151047
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
647 AM EDT WED MAY 15 2013



MAZ001-NYZ041-043-054-083-084-VTZ013-151200-
/O.EXP.KALY.FZ.W.0003.000000T0000Z-130515T1100Z/
NORTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WASHINGTON-
EASTERN RENSSELAER-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
BENNINGTON-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
SARATOGA SPRINGS...WHITEHALL...GRANVILLE...HOOSICK FALLS...
GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH...BENNINGTON
647 AM EDT WED MAY 15 2013

...FREEZE WARNING WILL EXPIRE AT 7 AM EDT THIS MORNING...

TEMPERATURES AND SOUTHERLY WINDS WILL INCREASE THIS EARLY
WEDNESDAY MORNING.

$$

CTZ001-013-MAZ025-NYZ038>040-047>053-058>061-063>066-151200-
/O.EXP.KALY.FR.Y.0002.000000T0000Z-130515T1100Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...
ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...
DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HUNTER...TANNERSVILLE...
WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON
647 AM EDT WED MAY 15 2013

...FROST ADVISORY WILL EXPIRE AT 7 AM EDT THIS MORNING...

TEMPERATURES AND SOUTHERLY WINDS WILL INCREASE THIS EARLY
WEDNESDAY MORNING. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at May 14, 1:35 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 14, 1:35 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
135 PM EDT TUE MAY 14 2013

.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN ACROSS OUR REGION FOR TODAY AND
TEMPERATURES WILL BEGIN TO MODERATE..BUT REMAIN BELOW NORMAL. A
WARM FRONT WILL APPROACH WEDNESDAY BRINGING RAIN SHOWERS TO THE
AREA...MAINLY DURING THE AFTERNOON AND EVENING.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 130 PM EDT...STILL HANGING ON TO INSTABILITY CLOUDS FROM THE
CAPITAL DISTRICT AND POINTS NORTH AND WEST. RADAR INDICATED SOME
SPRINKLES OR VERY LIGHT SHOWERS MAINLY NE OF ALBANY SO HAVE ADDED
SCATTERED SPRINKLES (NON MEASURING SHOWERS).

BASED MORE CLOUDS (HIGH CLOUDS ALREADY STREAMING IN OUR WESTERN
ZONES...AT LEAST FOR NOW)...AND THE LOWER ONES...AS WELL AS
TEMPERATURES ONLY IN THE UPPER 40S TO MID 50S AT THIS HOUR...LOWERED
TEMPS A LITTLE MORE FOR HIGHS TODAY.

LOOK FOR HIGH TEMPERATURES ONLY 50 TO 55 ACROSS THE HIGHER
ELEVATIONS...55 TO MAYBE 60 IN THE VALLEYS THIS AFTERNOON. A W OR SW
BREEZE WILL AVERAGE 5 TO 15 MPH. CLOUDS WILL BE MIXED WITH SOME
SUNSHINE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
TONIGHT...THE RIDGE OF HIGH PRESSURE GRADUALLY SLIDES EAST OF THE
FA OVERNIGHT. EXPECT ANOTHER CHILLY NIGHT WITH ADDITIONAL FROST
AND FREEZE CONCERNS WHICH ARE HIGHLIGHTED IN THE HWO. STILL
UNCERTAINTY AS TO HOW LOW TEMPS WILL GET AS MID AND HIGH CLOUDS
WILL BE INCREASING FROM SOUTHWEST TO NORTHEAST LATE AT NIGHT AHEAD
OF A WARM FRONT. LOWS ARE EXPECTED TO BE IN THE 30S.

ON WEDNESDAY...MILDER TEMPERATURES ARE EXPECTED AS A WARM FRONT
APPROACHES THE AREA. CLOUDS WILL CONTINUE TO INCREASE WITH
INCREASING CHANCE OF RAIN MAINLY DURING THE AFTERNOON. HIGHS ARE
EXPECTED TO BE IN THE 60S.

WEDNESDAY NIGHT...THE BEST CHANCE OF SHOWERS WILL BE DURING THE
EVENING AS THE WARM FRONT TRIES TO MOVE ACROSS THE AREA. IT WILL
BE MUCH MILDER THAN RECENT NIGHTS WITH LOWS IN THE 40S TO AROUND 50.

THURSDAY AND THURSDAY NIGHT...HIGH PRESSURE WILL ONCE AGAIN START
TO RIDGE BACK ACROSS FA FROM THE GREAT LAKES REGION WITH MILDER
AIR ACROSS THE REGION ON THURSDAY. EXPECT HIGHS ON THURSDAY IN THE
MID 60S TO MID 70S WITH LOWS THURSDAY NIGHT IN THE MID 30S TO MID
40S.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THE LONG TERM PERIOD WILL START OUT FAIR AND DRY WITH SEASONABLE
TEMPS AS THE REGION REMAIN SANDWICHED BETWEEN AN UPPER LEVEL TROF
OVER EASTERN CANADA...AND A STATIONARY BOUNDARY TO OUR SOUTH FRIDAY
THROUGH SATURDAY. HIGHS FRIDAY AND SATURDAY WILL BE IN THE MID 60S
TO MID 70S. LOWS FRIDAY NIGHT IN THE 40S.

THE GFS SHOWS A STRONG LOW PRESSURE SYSTEM WITH VERY HEAVY RAINFALL
FOR THE PERIOD OF LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. ECMWF
SHOWS WEAK OVERRUNNING WITH SPOTTY LIGHT RAINFALL. CANADIAN MODEL
SHOWS OVERRUNNING PCPN ASSOCIATED WITH THE STATIONARY BOUNDARY TO
OUR SOUTH WHICH WILL GENERALLY REMAIN SOUTH OF THE ALBANY FORECAST
AREA. AS A RESULT...WILL NOT GET TOO EXCITED ABOUT THE GFS SOLUTION
OF HEAVY RAIN DURING THIS PERIOD AND ONLY FORECAST 20 TO 40 PERCENT
POPS FOR THE PERIOD SATURDAY NIGHT THROUGH MONDAY. STILL SEASONABLY
WARM WITH HIGHS SUNDAY IN THE 60S TO LOWER 70S...AND THE MID 60S TO
MID 70S MONDAY. LOWS SATURDAY AND SUNDAY NIGHTS GENERALLY IN THE MID
40S TO MID 50S.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD...18Z/WEDNESDAY.

HEIGHTS HAVE BEGUN TO RISE...HOWEVER STILL HAVE PIECES OF ENERGY
MOVING THROUGH THE EXITING DEEP TROUGH...SO CLOUDS DEVELOPED ACROSS
MAINLY THE NORTHEASTERN TWO-THIRDS OF THE FORECAST AREA. THESE
CLOUDS WILL DISSIPATE LATER IN THE DAY WITH LOSS OF HEATING AND AS
THE UPPER RIDGE BUILDS IN. EXPECTING MAINLY CLEAR SKIES THIS EVENING
INTO THE OVERNIGHT. HOWEVER...CLOUDS WILL BE ON INCREASE LATE
TONIGHT/EARLY WEDNESDAY MORNING AS OVERRUNNING MOISTURE/WARM FRONT
APPROACH FROM THE SOUTHWEST. CHANCE FOR SHOWERS WILL INCREASE DURING
THE AFTERNOON FROM WEST TO EAST.

WINDS WILL BECOME LIGHT AND VARIABLE TO CALM TONIGHT. A SOUTHERLY
FLOW WILL DEVELOP WEDNESDAY AND WILL BECOME GUSTY WITH GUSTS UP TO
20 KNOTS ESPECIALLY AT KALB.

OUTLOOK...
WED NIGHT...VFR/MVFR. -SHRA LIKELY IN THE EVENING.
THU-SAT...VFR. NO SIG WX.

&&

.FIRE WEATHER...
HIGH PRESSURE WILL BUILD IN ACROSS OUR REGION FOR TODAY AND
TEMPERATURES WILL BEGIN TO MODERATE. A WARM FRONT WILL APPROACH
WEDNESDAY BRINGING RAIN SHOWERS TO THE AREA...MAINLY DURING THE
AFTERNOON AND EVENING.

RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO 20 TO 30 PERCENT
TODAY...RECOVER TO 65 TO 95 PERCENT TONIGHT...AND DROP TO 35 TO 50
PERCENT ON WEDNESDAY.

WINDS WILL BE NORTHWEST 5 TO 10 MPH TODAY...LIGHT AND VARIABLE
TONIGHT...AND SOUTH TO SOUTHWEST AT 5 TO 15 MPH ON WEDNESDAY.

&&

.HYDROLOGY...
DRY WEATHER IS EXPECTED THROUGH TONIGHT WITH INCREASING CHANCES OF
RAIN ON WEDNESDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS
AS A WARM FRONT APPROACHES. RAINFALL AMOUNTS WEDNESDAY AND
WEDNESDAY NIGHT ARE GENERALLY EXPECTED TO BE UNDER A QUARTER OF AN
INCH.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.CLIMATE...
THE GROWING SEASON IS UNDERWAY ACROSS THE MID HUDSON VALLEY...GREATER
CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION AND SOUTHERN
LITCHFIELD COUNTY CONNECTICUT.

START DATES FOR THE REST OF EAST CENTRAL NY AND ADJACENT WESTERN
NEW ENGLAND ARE AS FOLLOWS...

MAY 15TH...THE MOHAWK VALLEY...EASTERN CATSKILLS...TACONICS...
BENNINGTON COUNTY VT...THE BERKSHIRES AND LITCHFIELD HILLS.

MAY 20TH...EASTERN WINDHAM COUNTY VT.

MAY 25TH...THE SOUTHERN ADIRONDACKS AND WESTERN WINDHAM COUNTY VT.

DURING THE GROWING SEASON FREEZE WARNINGS ARE ISSUED WHEN THE
TEMPERATURES ARE FORECAST TO BE 32 DEGREES OR LOWER...AND FROST
ADVISORIES ARE ISSUED WHEN THE TEMPERATURES ARE FORECAST TO BE IN
THE 33 TO 36 DEGREES RANGE.

THE START OF THE GROWING SEASON FOR A GIVEN AREA IS BASED ON THE
MEDIAN DATE OF THE LAST SPRING FREEZE BASED ON 1981-2010 NORMALS AND
IN COORDINATION WITH NEIGHBORING NWS OFFICES.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA
NEAR TERM...HWJIV
SHORT TERM...IAA/11
LONG TERM...GJM
AVIATION...IAA
FIRE WEATHER...11
HYDROLOGY...11
CLIMATE...IAA
Hazardous weather outlook, May 14, 8:31 AM EDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
831 AM EDT TUE MAY 14 2013

MAZ001-025-NYZ038>041-043-047-048-051-054-058-061-063-083-084-VTZ013-
151115-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-
831 AM EDT TUE MAY 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAKE GEORGE SARATOGA
REGION...MOHAWK VALLEY...SCHOHARIE VALLEY...EASTERN
CATSKILLS...NORTHERN AND CENTRAL TACONICS...BERKSHIRES AND
BENNINGTON COUNTY.

.DAY ONE...TODAY AND TONIGHT.

ANOTHER COLD NIGHT IS EXPECTED TONIGHT WITH LOWS IN THE
MID TO UPPER 30S. A FROST ADVISORY MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-NYZ049-050-052-053-059-060-064>066-151115-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
831 AM EDT TUE MAY 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT...MID
HUDSON VALLEY...SOUTHERN TACONICS AND LITCHFIELD COUNTY.

.DAY ONE...TODAY AND TONIGHT.

ANOTHER COLD NIGHT IS EXPECTED TONIGHT WITH LOWS IN THE UPPER
30S. IF COLDER TEMPERATURES ARE EXPECTED THEN A FROST ADVISORY
WOULD BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ032-033-042-082-VTZ014-015-151115-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
WESTERN WINDHAM-EASTERN WINDHAM-
831 AM EDT TUE MAY 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS
AND WINDHAM COUNTY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 3:08 PM EDTFreeze WarningALYRensselaer, Saratoga, Warren, Washington16 hr

Nearby

Frost Advisories in New York, 2013Frost Advisories in Connecticut, 2013Frost Advisories in Massachusetts, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.